Alert archive / Montana / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 44, NWS Great Falls, MT
NWS Great Falls, MT issued this severe thunderstorm warning at Jun 24, 2007, 7:16 PM MDT for Chouteau County, Montana. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 24, 2007, 7:16 PM MDT (01:16 UTC)
- Expired
- Jun 24, 2007, 8:15 PM MDT
- In force
- 59 min
- Issued by
- NWS Great Falls, MT
- Area
- Counties, with a storm outline in the text
County Chouteau County, MT
The radar
The Great Falls radar (KTFX), 85 km from the middle of the area, began a volume at 01:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Great_falls, MT (KTFX), launched 00:00Z, 1.3 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 354 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 2164 m above ground
- 0-6 km bulk shear
- 73 kt
- 0-1 km storm-relative helicity
- -36 m²/s²
- 0-3 km storm-relative helicity
- 99 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 6:21 PM MDT, 55 minutes earlier.
Area forecast discussion, Jun 24, 6:21 PM MDT, 55 minutes before
AREA FORECAST DISCUSSION...COR TORNADO WATCH END TIME NATIONAL WEATHER SERVICE GREAT FALLS MT 621 PM MDT SUN JUN 24 2007 UPDATED AVIATION DISCUSSION .DISCUSSION... TONIGHT THROUGH TUESDAY...AIRMASS REMAINS CAPPED THIS AFTERNOON BUT EXPECTATION STILL EXISTS THAT THE CAP WILL BE BROKEN LATER THIS AFTERNOON AND CONVECTIVE ACTIVITY WILL DEVELOP. ALL THIS TRANSPIRING AHEAD OF AN UPPER TROF THAT APPROACHES WESTERN MONTANA TONIGHT. MODELS CONTINUE TO BRING SIGNIFICANT MOISTURE TO THE AREA LATE THIS EVENING AND INTO SUNDAY MORNING. UPPER TROF MOVES ACROSS SOUTHERN CANADA MONDAY WITH RIDGING RETURNING ON TUESDAY. TEMPERATURES WILL BE BELOW SEASONAL AVERAGES MONDAY BUT WARM TO NEAR SEASONAL VALUES TUESDAY. EMANUEL TUESDAY NIGHT THROUGH FRIDAY NIGHT...MODELS ARE IN GOOD AGREEMENT BUILDING AN UPPER LEVEL RIDGE OVER MONTANA TUESDAY NIGHT INTO WEDNESDAY. THIS FEATURE THEN MOVES EAST AT REMAINS ANCHORED OVER EASTERN MONTANA AND THE DAKOTAS FOR THE REMAINDER OF THE MID RANGE PERIOD. AN UPPER LEVEL TROUGH WILL SET UP OVER THE EASTERN PACIFIC AND ATTEMPTS TO MOVE INLAND BY LATE IN THE PERIOD...BUT WILL MAKE LITTLE HEADWAY AS THE UPPER RIDGE STANDS FIRM. SCENARIO PUTS MY ENTIRE FORECAST AREA UNDER AN UNSTABLE SOUTHWEST FLOW ALOFT ONCE AGAIN. THIS WILL BRING AT LEAST A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS TO THE AREA...AND TEMPERATURES WILL WARM WELL ABOVE SEASONAL NORMALS. MPJ SATURDAY AND SUNDAY...A LOW PRESSURE TROUGH IS EXPECTED TO BE MOVING ONTO THE PACIFIC NORTHWEST COAST DURING THIS PERIOD. A CHANCE FOR SHOWERS AND THUNDERSTORMS FOR THE CWA AS PACIFIC MOISTURE IN A SOUTHWEST FLOW ALOFT BEGINS TO MOVE EASTWARD. TEMPERATURES WILL BE SLIGHTLY ABOVE NORMAL. SAUCIER && .AVIATION... UPDATED 0020Z. A MOIST SOUTHWEST FLOW ALOFT WILL PREVAIL OVER CENTRAL MONTANA THROUGH THE PERIOD. EXPECT A FEW ISOLATED THUNDERSTORMS OVER SOUTHWEST MONTANA...WHILE SCATTERED/NUMEROUS THUNDERSTORMS WILL OCCUR OVER NORTH CENTRAL MONTANA. THE BEST CHANCE FOR THUNDERSTORMS IS FROM 03Z UNTIL 15Z MONDAY. SOME THUNDERSTORMS WILL PRODUCE GUSTY WINDS/HAIL. STRONG WINDS WILL DEVELOP OVER NORTH CENTRAL MONTANA AFTER 16Z MONDAY...AND THEN CONTINUE UNTIL 00Z TUESDAY...WITH THE STRONGEST WINDS OCCURRING ALONG THE ROCKY MOUNTAIN FRONT AND THE ADJACENT PLAINS. GENERALLY VFR CONDITIONS WILL PREVAIL OVER THE NEXT 24 HOURS...BUT A FEW LOCAL AREAS OF IFR/MVFR CONDITIONS ARE POSSIBLE IN/NEAR THUNDERSTORMS. BRUSDA && .PRELIMINARY POINT TEMPS/POPS... GTF 48 65 41 74 / 60 40 10 0 CTB 44 63 38 69 / 70 60 10 0 HLN 53 71 43 78 / 60 40 10 10 BZN 48 73 38 76 / 30 20 10 0 WEY 37 64 32 69 / 10 0 0 0 DLN 46 71 37 77 / 20 10 10 10 HVR 53 68 47 76 / 60 60 10 0 LWT 52 66 41 73 / 40 20 10 0 && .TFX WATCHES/WARNINGS/ADVISORIES... ...TORNADO WATCH IN EFFECT FOR THE LEWISTOWN AREA UNTIL 11 PM... && SHORT TERM...EMANUEL LONG TERM...MPJ/SAUCIER AVIATION...BRUSDA WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Jun 24, 6:20 AM MDT, 12 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 620 AM MDT SUN JUN 24 2007 MTZ050-051-054-251230- JUDITH BASIN-FERGUS-MEAGHER- 620 AM MDT SUN JUN 24 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP OVER THE AREA THIS AFTERNOON AND CONTINUE THROUGH THE NIGHT. CONDITIONS WILL BECOME FAVORABLE FOR SOME OF THE THUNDERSTORMS TO PRODUCE LARGE HAIL AND DAMAGING WINDS DURING THE AFTERNOON AND EVENING HOURS. THEREFORE...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR THIS AREA. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY AS PRECIPITATION DECREASES ON MONDAY...WESTERLY WINDS OF 20 TO 30 MPH WITH GUSTS TO 40 MPH WILL DEVELOP ACROSS THE AREA. WINDS WILL THEN DECREASE MONDAY NIGHT. OTHERWISE...THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ011-013-045-047-251230- HILL-CHOUTEAU-LIBERTY-BLAINE- 620 AM MDT SUN JUN 24 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL MONTANA. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE OVER THE AREA THROUGH THIS EVENING...WITH SHOWERS BECOMING MORE NUMEROUS OVERNIGHT. CONDITIONS ARE FAVORABLE FOR SOME OF THE THUNDERSTORMS TO PRODUCE HAIL AND GUSTY WINDS...ESPECIALLY DURING THE AFTERNOON AND EVENING HOURS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY AS PRECIPITATION DECREASES ON MONDAY...WESTERLY WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH WILL DEVELOP ACROSS THE AREA. WINDS WILL THEN DECREASE MONDAY NIGHT. OTHERWISE...THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ009-010-012-014-044-046-048-049-251230- NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-CASCADE- CENTRAL AND SOUTHERN LEWIS AND CLARK-TOOLE-EASTERN PONDERA- SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON- 620 AM MDT SUN JUN 24 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY WESTERLY WINDS OF 25 TO 40 MPH WITH GUSTS TO 55 MPH WILL DEVELOP ACROSS THE AREA ON MONDAY. WINDS WILL THEN DECREASE MONDAY NIGHT. OTHERWISE...THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ008-015-052-053-055-251230- BEAVERHEAD-MADISON-JEFFERSON-BROADWATER-GALLATIN- 620 AM MDT SUN JUN 24 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Jun 24, 6:14 PM MDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE GREAT FALLS MT
614 PM MDT SUN JUN 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 AM HAIL 13 N LOHMAN 48.78N 109.40W
06/24/2007 M1.25 INCH BLAINE MT TRAINED SPOTTER
0.50 INCH RAINFALL
0825 AM HAIL 11 N TURNER 49.00N 108.41W
06/24/2007 M1.25 INCH BLAINE MT CO-OP OBSERVER
TURNER BORDER STATION
&&
EKThe office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 6:37 PM MDT | Severe Thunderstorm Warning | TFX | Cascade | 19 min |
| Jun 24, 7:33 PM MDT | Severe Thunderstorm Warning | TFX | Cascade | 27 min |
| Jun 24, 7:52 PM MDT | Severe Thunderstorm Warning | TFX | Fergus | 38 min |
| Jun 24, 7:58 PM MDT | Severe Thunderstorm Warning | TFX | Judith Basin | 62 min |
| Jun 24, 8:45 PM MDT | Severe Thunderstorm Warning | TFX | Fergus | 75 min |
| Jun 24, 9:31 PM MDT | Severe Thunderstorm Warning | TFX | Fergus, Judith Basin | 44 min |
| Jun 24, 9:56 PM MDT | Severe Thunderstorm Warning | TFX | Fergus | 64 min |
| Jun 24, 11:02 PM MDT | Severe Thunderstorm Warning | TFX | Fergus | 58 min |
| Jun 25, 7:28 AM MDT | Severe Thunderstorm Warning | TFX | Chouteau | 47 min |
| Jun 25, 8:17 AM MDT | Severe Thunderstorm Warning | TFX | Chouteau, Hill | 43 min |
| Jun 25, 8:43 AM MDT | Severe Thunderstorm Warning | TFX | Blaine | 62 min |
| Jun 25, 9:22 AM MDT | Severe Thunderstorm Warning | TFX | Blaine | 38 min |
Nearby
Severe Thunderstorm Warnings in Montana, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.